MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 58/28; HIP DOUBLE MOBILITY HIGHCROSS LINER

MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 58/28; HIP DOUBLE MOBILITY HIGHCROSS LINER
Catalog Number 01.26.2858MHC
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 20 days after the primary surgery, revision surgery performed due to dissociation of the inox head from the liner dm.Originally the joint dislocated and it appears that during the close reduction the head dissociated from the liner dm.The surgeon revised successfully the head and liner (same size).
 
Additional Manufacturer Narrative
Batch review performed on 29 april 2024 lot 2337367: (b)(4) items manufactured and released on 08-nov-2023.Expiration date: 2028-10-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Visual inspection performed by r&d project manager: from the received parts, an analysis on the dm liner was done, resulting in no particular or evident signs of damage.The dimension of the retentive diameter was detected, resulting almost in specification, but probably slightly increased (0.08mm) probably caused after the event and the subsequent managing (washing, sterilization, storage and shipment to medacta).From the received information it is not possible to determine with certainty the root cause of the event, but a possible cause can be related to a blockage of the liner, probably caused by soft tissues, that caused a leverage with which the ball head snapped off.Clinical evaluation performed by medical affairs department: revision surgery few days after the tha surgery due to dislocation of the head from the liner dm.Originally the joint dislocated and it appears that during the reduction the head dissociated from the liner dm.The dislocation may have happened due to many reasons such as malpositioning of the cup or a particular anatomy of the patient or insufficient tensioning of the sfot tissues.While the dissociation of the head from the liner is a rare case but it may be possible that appling an extreme force for the reduction may have caused the dissociation.Additional implants involved: batch review performed on 29 april 2024 on ball heads: inox 25055.2803 ball head 12/14 ø 28 size m 0 lot.2304591.Lot 2304591: (b)(4) items manufactured and released on 06-sep-2023.Expiration date: 2028-08-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Item not registered in us.Batch review performed on 03 may 2024 on cup: versafitcup 01.26.58mb versafitcup metalback dm ø58 mm (k083116) lot.2247222.Lot 2247222: (b)(4) items manufactured and released on 20-april-2023.Expiration date: 2028-04-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.

Brand Name
LINER: VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 58/28
Common Device Name
HIP DOUBLE MOBILITY HIGHCROSS LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19237993
Report Number3005180920-2024-00280
Device Sequence Number8143065
Product Code MEH
UDI-Device Identifier07630030807442
UDI-Public07630030807442
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.26.2858MHC
Device Lot Number2337367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite